MAUDE Adverse Event Report: PENUMBRA, INC. PX SLIM DELIVERY MICROCATHETER; DQY

PENUMBRA, INC. PX SLIM DELIVERY MICROCATHETER; DQY
Model Number PXSLIM090-B
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/13/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.This report is associated with mfr report numbers: 1.3005168196-2020-00164, 2.3005168196-2020-00165.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the middle cerebral artery (mca) using penumbra coil 400s (pc400s) and a px slim delivery microcatheter (px slim).During the procedure, while advancing the pc400 through the px slim the physician experienced resistance and decided to retract the pc400.However, upon retraction, the pc400 had unintentionally detached inside the px slim.Therefore, the physician removed the px slim containing the detached pc400 and then flushed out the pc400.The physician then reinserted the same microcatheter and attempted to advance another pc400; however, the same issue occurred, and the pc400 unintentionally detached inside the px slim.Therefore, the px slim containing the detached pc 400 was removed.The procedure was completed using additional pc400s and a new px slim.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Please note that the device associated with this report was expected to be returned; however, upon review of the package, it was identified that the subject device was missing.Therefore, without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.Based on this information, corrections were made to: section d.Box 10.Device available for evaluation? (do not send to fda).Section h.Box 3.Reason for non-evaluation.Section h.Box 3.''other'' reason for non-evaluation.This report is associated with mfr report numbers: 3005168196-2020-00164.3005168196-2020-00165.H3 other text : placeholder.

Brand Name
PX SLIM DELIVERY MICROCATHETER
Common Device Name
DQY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key9767782
Report Number3005168196-2020-00264
Device Sequence Number16866472
Product Code DQY
UDI-Device Identifier00814548012520
UDI-Public00814548012520
Combination Product (Y/N)Y
Initial Reporter CountryMX
PMA/510(K) Number
K100826
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/17/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/12/2022
Device Model NumberPXSLIM090-B
Device Catalogue NumberPXSLIM090
Device Lot NumberF90938
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 01/17/2020
Supplement Date Received by Manufacturer08/24/2020
Initial Report FDA Received Date02/28/2020
Supplement Report FDA Received Date09/19/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age52 YR
Date Report Sent to FDA01/01/2005